MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 9003 E
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the peritoneal catheter was broken.The break occurred when the physician pulled up the catheter inserted from the stomach to be connected to the valve.There was no intervention taken , and no delay in procedure.The device was replaced and the procedure completed with back up products.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
The returned peritoneal catheter arrived in two broken parts.It is unknown how this damage may have occurred.The catheters did not meet requirements for leakage testing.The ifu cautions the user, "low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks or tears." medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CSF-FLOW CONTROL SHUNT KIT CONTOURED REGULAR, MEDIUM PRESSURE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key11426527
Report Number2021898-2021-00055
Device Sequence Number16838019
Product Code JXG
UDI-Device Identifier00643169466371
UDI-Public00643169466371
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K841442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number9003 E
Device Catalogue Number9003 E
Device Lot NumberE58284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/23/2021
12/17/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date04/12/2021
12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight58 KG